Cholesterol medicine affects energy production in muscles

ClinicalNews.Org

11 JAN 2013
Painful side effects

Up to 75 per cent of patients who take statins to treat elevated cholesterol levels may suffer from muscle pain. Scientists at the Center for Healthy Aging at the University of Copenhagen have now identified a possible mechanism underlying this unfortunate side effect. The results have just been published in the well-reputed Journal of American College of Cardiology.

Statin is a class of drugs which are used to treat high levels of blood cholesterol by way of inhibiting the liver’s ability to produce cholesterol. Statins are the most potent drugs on the market for lowering low-density cholesterol (LDL). At present 600,000 Danes with elevated cholesterol levels take statins daily. 30-40 per cent of the older Danish population (ages 65+) are currently undergoing treatment.

From 30-40% of the older Danish population (ages 65+) are currently undergoing treatment with statins.

“A well-known side effect of statin therapy is muscle pain…

View original post 389 more words

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s